Alert archive / Virginia / Special Weather Statements in 2013

Special Weather Statement, NWS Blacksburg, VA

August 21, 2013City of Galax, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 21, 2013, 9:13 PM EDT for City of Galax, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2013, 9:13 PM EDT (01:13 UTC)
Expired
Aug 21, 2013, 9:45 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA

County City of Galax, VA

The radar

The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS81 KRNK 220113
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT WED AUG 21 2013
 
VAZ012-013-015-016-220145-
GRAYSON VA-WYTHE VA-PULASKI VA-CARROLL VA-
913 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  SOUTH CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
  TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM PATTERSON TO 
  BYLLESBY TO INDEPENDENCE...MOVING TO THE EAST AT 20 MPH.

* WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY 
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND 
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  ALLISONIA...
  GALAX CITY...
  HILLSVILLE...
  INDEPENDENCE...
  AND FRIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3674 8100 3694 8084 3694 8063 3693 8064
      3688 8060 3688 8059 3683 8059 3659 8097
      3659 8120
TIME...MOT...LOC 0110Z 254DEG 17KT 3690 8082 3676 8093 3661 8117 

$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 7:22 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 21, 7:22 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT WED AUG 21 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL ADVANCE EASTWARD TONIGHT FROM
KENTUCKY THROUGH VIRGINIA. A COLD FRONT WILL APPROACH THE REGION
ON THURSDAY...AND CROSS INTO AND THROUGH THE AREA FRIDAY. DRIER
AND COOLER HIGH PRESSURE WILL SETTLE OVER THE REGION FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
AS OF 711 PM EDT WEDNESDAY...

COLD POOL/OUTFLOW FROM COMPLEX IN THE COALFIELDS OF WEST VA
SPAWNED ADDITIONAL DEVELOPMENT IN OUR CWA...TAZEWELL/MERCER. QUITE
IMPRESSIVE CONSIDERING TAZEWELL HAD HEAVY RAIN EARLIER TODAY.
SQUALL LINE IS CHARGING TOWARDS BLUEFIELD...THEREFORE BEEFED UP
WORDING IN WEATHER GRIDS CONSIDERING SVR HAS BEEN ISSUED.
ALSO...HEAVY RAIN FELL IN TAZEWELL EARLIER SO WILL HAVE TO WATCH
FOR WATER PROBLEMS THERE. THIS AREA OF STORMS SHOULD CONTINUE
MOVING NE AND EFFECT SUMMERS AND GREENBRIER IN THE NEXT HOUR OR
TWO...PERHAPS IN A WEAKENED STATE. WOULD THINK MOST OF THIS STAYS
IN SE WEST VA.

&&

.SHORT TERM /7 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 400 PM EDT WEDNESDAY...

AS WE GET INTO THURSDAY...LOW LEVEL WIND WILL BECOME WESTERLY ON THE
BACKSIDE OF THE DEPARTING SHORTWAVE TROUGH. THIS WILL HAVE A
TENDENCY TO HELP SQUELCH CONVECTION DURING THE DAY IN MOST AREAS.
THE WESTERN PART OF THE AREA MAY SEE SOME ISOLATED TO SCATTERED
UPSLOPE SHOWERS OR STORMS. ACTIVITY EAST OF THE CREST OF THE BLUE
RIDGE SHOULD BE ISOLATED AT BEST. A LEE SIDE TROUGH MAY FORM. IN
THAT CASE...THE FAR EASTERN PART OF THE REGION MAY HAVE A SLIGHTLY
BETTER CHANCE OF SEEING A SHOWER OR STORMS AS LOW LEVEL WIND BACK
TO THE SOUTHWEST OR SOUTH ON THE EAST SIDE OF THE LEE TROUGH.

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE AREA FOR THURSDAY NIGHT
AND FRIDAY MORNING AS A STRONG COLD FRONT MAKES ITS WAY ACROSS THE
AREA. WILL SEE WINDS SHIFT FROM THE NORTHWEST AS THE FRONT MOVES
THROUGH DURING THE DAY ON FRIDAY...HOWEVER THE TRULY DRIER AIR WILL
LINGER TO THE NORTH THROUGH EVENING BEFORE MOVING IN AND BRINGING AN
END TO THE RESIDUAL RAINFALL. HIGH PRESSURE WILL PASS FROM THE GREAT
LAKES ACROSS NEW ENGLAND ON FRIDAY NIGHT THROUGH SATURDAY
NIGHT...EVENTUALLY WEDGING SOUTHWARD ALONG THE EASTERN FACE OF THE
APPALACHIANS.

EXPECT NEAR NORMAL TEMPERATURES FOR FRIDAY AS WARM TROPICAL AIR
POOLS AHEAD OF THE APPROACHING COLD FRONT...WHEREAS TEMPERATURES FOR
SATURDAY WILL BE A FEW DEGREES BELOW NORMAL AS THE NORTHEASTERLY
FLOW AROUND THE HIGH PRESSURE WEDGE CARRIES COOLER AIR FROM THE
ATLANTIC. OTHERWISE...WE CAN EXPECT MOSTLY CLEAR TO PARTLY CLOUD
SKIES AS OUR AREA RESTS ON THE EDGE OF A LARGE UPPER LEVEL RIDGE
SITUATED ACROSS THE CENTRAL UNITED STATES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT WEDNESDAY...

HIGH PRESSURE WILL PUSH OFF THE NEW ENGLAND COAST ON SUNDAY...
ALLOWING WINDS TO BECOME MORE SOUTHERLY ACROSS OUR AREA. MAY SEE A
FEW SHOWERS DEVELOP ACROSS THE WESTERN RIDGE LINES AS GULF MOISTURE
TRIES TO WORK ITS WAY BACK INTO THE PICTURE...BUT COVERAGE APPEARS
ISOLATED AT THIS POINT.

THE BIGGER CONCERN WILL BE THE POSSIBILITY OF A STRONG THUNDERSTORM
COMPLEX RIDING AROUND THE UPPER RIDGE ON MONDAY OR TUESDAY...
PASSING FROM THE GREAT LAKES INTO THE MID ATLANTIC AREA. THE ECMWF
FORECAST MODEL IS FASTER WITH THE ARRIVAL OF THIS SYSTEM...BRINGING
IT IN ON MONDAY NIGHT...WHILE THE GFS MODEL IS SLOWER AND
WEAKER...BRINGING THE SYSTEM ACROSS POSSIBLY LATE TUESDAY. STILL
PLENTY OF TIME TO KEEP ON EYE ON HOW THIS SYSTEM DEVELOPS.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
AS OF 150 PM EDT WEDNESDAY...

STORMS NOW NEARING KBLF COULD PRODUCE 30KT GUSTS ALONG WITH IFR
CONDS...POSSIBLY EVEN BRIEF LIFR. SOME OF THIS COMPLEX COULD
EFFECT KLWB IN A FEW HOURS...HOWEVER WEAKER BUT STILL PRODUCING
THUNDER. PROB FOR IFR CONDS AT BLF LATE TONIGHT GREATLY INCREASED
FROM RAINFALL MOVING IN NOW. EXPECTING SIMILAR CONDS TO LAST NIGHT
ELSEWHERE AS CLOUDS ERODE ENOUGH NEAR DAWN FOR MVFR/IFR CIG/VIS.

THE TROUGH AXIS PASSES AROUND 12Z/8AM THURSDAY. THIS WILL ALLOW
WINDS TO VEER MORE WESTERLY AND INCREASE IN SPEED. ANY SUB-VFR
CONDITIONS SHOULD IMPROVE FAIRLY RAPIDLY TO VFR.

A BROADER LONGWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PROGRESS
ACROSS THE EASTERN U.S. THURSDAY NIGHT INTO FRIDAY. LOOK FOR A
RETURN OF ORGANIZED SHOWERS AND STORMS IN ADVANCE...DURING...AND
IMMEDIATELY BEHIND ITS PASSAGE. SUB-VFR CONDITIONS WILL ACCOMPANY
THE HEAVIER SHRA/TSRA.

DRIER HIGH PRESSURE BUILDS IN TO THE AREA FOR THE WEEKEND. OTHER
THAN SOME LATE NIGHT AND EARLY MORNING MOUNTAIN AND RIVER VALLEY
FOG...VFR CONDITIONS ARE EXPECTED INTO MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...KM
SHORT TERM...DS/NF
LONG TERM...NF
AVIATION...DS/KM
Hazardous weather outlook, Aug 21, 4:01 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT WED AUG 21 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-222015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
401 PM EDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
EVENING. ANY OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...THERE IS A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN.

SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 7:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT WED AUG 21 2013

VAZ013-220030-
PULASKI VA-
745 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING AN AREA OF HEAVY RAIN NEAR ALLISONIA...MOVING TO THE EAST
  AT 5 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  AND ALLISONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3690 8076 3691 8077 3697 8079 3700 8062
      3694 8061 3691 8066 3691 8068 3689 8068
TIME...MOT...LOC 2343Z 270DEG 3KT 3694 8071

MBS
Special weather statement, Aug 21, 8:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED AUG 21 2013

VAZ012-220030-
WYTHE VA-
806 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A THUNDERSTORM WITH VERY HEAVY RAIN AND POSSIBLY SMALL
  HAIL NEAR CROCKETT...MOVING TO THE EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WYTHEVILLE...
  MAX MEADOWS...
  FAVONIA...
  COLEMAN STORE...
  AND CROCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3699 8120 3700 8091 3682 8096 3681 8100
      3681 8103 3680 8104 3686 8123
TIME...MOT...LOC 0000Z 281DEG 14KT 3691 8113

MBS
Special weather statement, Aug 21, 8:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 PM EDT WED AUG 21 2013

VAZ011-013-014-220130-
MONTGOMERY VA-GILES VA-PULASKI VA-
839 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 930 PM EDT

* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DUBLIN...MOVING TO THE EAST AT 25 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
  QUICK ONE HALF TO ONE INCH OF RAIN WILL BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSBURG...
  NEWPORT...
  RADFORD...
  PULASKI...
  AND POPLAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3723 8083 3732 8034 3702 8045 3699 8047
      3699 8050 3701 8052 3699 8054 3704 8083
TIME...MOT...LOC 0035Z 270DEG 23KT 3714 8076

JH
Local storm report, Aug 21, 8:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       TAZEWELL                37.12N 81.52W
08/21/2013  E1.20 INCH       TAZEWELL           VA   TRAINED SPOTTER

            SOME FLOODING REPORTED AT INTERSECTION OF DOGWOOD ROAD
            AND STEELS LANE.

&&

MBS
Special weather statement, Aug 21, 8:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT WED AUG 21 2013

VAZ011-018-WVZ044-220115-
GILES VA-CRAIG VA-MONROE WV-
849 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  WESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
  MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A THUNDERSTORM WITH HEAVY RAIN NEAR KIMBALLTON...MOVING
  TO THE NORTHEAST AT 30 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  UNION...
  KIMBALLTON...
  INTERIOR...
  KIRE...
  AND LINDSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3733 8071 3743 8082 3763 8053 3738 8038
TIME...MOT...LOC 0048Z 245DEG 27KT 3739 8069

MBS
Special weather statement, Aug 21, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT WED AUG 21 2013

VAZ012-013-015-016-220145-
GRAYSON VA-WYTHE VA-PULASKI VA-CARROLL VA-
913 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  SOUTH CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM PATTERSON TO
  BYLLESBY TO INDEPENDENCE...MOVING TO THE EAST AT 20 MPH.

* WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  ALLISONIA...
  GALAX CITY...
  HILLSVILLE...
  INDEPENDENCE...
  AND FRIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3674 8100 3694 8084 3694 8063 3693 8064
      3688 8060 3688 8059 3683 8059 3659 8097
      3659 8120
TIME...MOT...LOC 0110Z 254DEG 17KT 3690 8082 3676 8093 3661 8117

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:06 PM EDTSpecial Weather StatementRNKWythe24 min
Aug 21, 8:39 PM EDTSpecial Weather StatementRNKPulaski, City of Radford51 min
Aug 21, 8:55 PM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, City of Radford3 hr
Aug 21, 9:29 PM EDTSpecial Weather StatementRNKMontgomery46 min
Aug 21, 9:45 PM EDTSpecial Weather StatementRNKCarroll30 min
Aug 21, 10:09 PM EDTSpecial Weather StatementRNKFloyd51 min
Aug 21, 10:57 PM EDTSpecial Weather StatementRNKFranklin48 min
Aug 21, 11:36 PM EDTSpecial Weather StatementRNKAmherst, Bedford, City of Lynchburg39 min
Aug 21, 11:38 PM EDTSpecial Weather StatementRNKPittsylvania37 min
Aug 22, 12:09 AM EDTSpecial Weather StatementRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 1 more51 min
Aug 22, 12:59 AM EDTSpecial Weather StatementRNKCampbell61 min
Aug 22, 2:44 AM EDTDense Fog AdvisoryRNKCarroll, Floyd, Franklin, Grayson, Henry, Patrick and 4 more6 hr
Aug 22, 4:12 PM EDTSpecial Weather StatementRNKCarroll, City of Galax63 min
Aug 22, 4:37 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Lynchburg53 min
Aug 22, 5:46 PM EDTSpecial Weather StatementRNKCampbell59 min
Aug 22, 6:15 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville60 min
Aug 22, 3:04 PM EDTSpecial Weather StatementRNKStokes56 min
Aug 22, 3:16 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes59 min
Aug 22, 5:01 PM EDTSpecial Weather StatementRNKSurry59 min
Aug 22, 5:15 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin60 min
Aug 22, 7:45 PM EDTSpecial Weather StatementRNKYadkin15 min
Aug 21, 8:49 PM EDTSpecial Weather StatementRNKMonroe26 min
Aug 21, 10:07 PM EDTSpecial Weather StatementRNKGreenbrier38 min
Aug 21, 10:26 PM EDTAreal Flood AdvisoryRNKGreenbrier3 hr
Aug 22, 2:25 PM EDTSpecial Weather StatementRNKGreenbrier35 min

Nearby

Special Weather Statements in Virginia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.